Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Character sheaves on neutrally solvable groups


Author: Tanmay Deshpande
Journal: Represent. Theory 21 (2017), 534-589
MSC (2010): Primary 20C33
DOI: https://doi.org/10.1090/ert/510
Published electronically: December 8, 2017
MathSciNet review: 3733826
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be an algebraic group over an algebraically closed field $\mathtt {k}$ of characteristic $p>0$. In this paper we develop the theory of character sheaves on groups $G$ such that their neutral connected components $G^\circ$ are solvable algebraic groups. For such algebraic groups $G$ (which we call neutrally solvable) we will define the set $\operatorname {CS}(G)$ of character sheaves on $G$ as certain special (isomorphism classes of) objects in the category $\mathscr {D}_G(G)$ of $G$-equivariant $\overline {\mathbb {Q}}_{\ell }$-complexes (where we fix a prime $\ell \neq p$) on $G$. We will describe a partition of the set $\operatorname {CS}(G)$ into finite sets known as $\mathbb {L}$-packets and we will associate a modular category $\mathscr {M}_L$ with each $\mathbb {L}$-packet $L$ of character sheaves using a truncated version of convolution of character sheaves. In the case where $\mathtt {k}=\overline {\mathbb {F}}_q$ and $G$ is equipped with an $\mathbb {F}_q$-Frobenius $F$ we will study the relationship between $F$-stable character sheaves on $G$ and the irreducible characters of (all pure inner forms of) $G^F$. In particular, we will prove that the notion of almost characters (introduced by T. Shoji using Shintani descent) is well defined for neutrally solvable groups and that these almost characters coincide with the “trace of Frobenius” functions associated with $F$-stable character sheaves. We will also prove that the matrix relating the irreducible characters and almost characters is block diagonal where the blocks on the diagonal are parametrized by $F$-stable $\mathbb {L}$-packets. Moreover, we will prove that the block in this transition matrix corresponding to any $F$-stable $\mathbb {L}$-packet $L$ can be described as the crossed S-matrix associated with the auto-equivalence of the modular category $\mathscr {M}_L$ induced by $F$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20C33

Retrieve articles in all journals with MSC (2010): 20C33


Additional Information

Tanmay Deshpande
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Mumbai 400005, India
MR Author ID: 900930
Email: tanmaynd2001@gmail.com

Received by editor(s): July 20, 2016
Received by editor(s) in revised form: September 20, 2017
Published electronically: December 8, 2017
Article copyright: © Copyright 2017 American Mathematical Society